On-line Dominating Set Problems for Graphs

  • Wen-Guey Tzeng


A dominating set of a graph G = (V, E) is a subset V’ of V such that for each vertex uVV’ there is a vertex vV’ so that (u, v) ∈ E. The minimum dominating set problem is to find a set V’ of minimum cardinality, which is denoted by ø(G). It is well known that the minimum dominating set problem is NP-complete [9]. In this paper we consider on-line dominating set problems for general and permutation (simple) graphs.


Steiner Tree Adjacent Vertex Performance Ratio Permutation Graph Charge Scheme 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M.J. Atallah, G.K. Manacher, and J. Urrutia, Finding a minimum independent dominating set in a permutation graph, Discrete Applied Mathematics Vol. 21 (1988) pp. 177–183.CrossRefzbMATHMathSciNetGoogle Scholar
  2. [2]
    K. Arvind and C.P. Rangan, Connected domination and Steiner set on weighted permutation graphs, Information Processing Letters Vol. 41 (1992) pp. 215–220.CrossRefzbMATHMathSciNetGoogle Scholar
  3. [3]
    A. Bar-Noy, R. Motwani, and J. Naor, The greedy algorithm is optimal for on-line edge coloring, Information Processing Letters Vol. 44 (1992) pp. 251–253.CrossRefzbMATHMathSciNetGoogle Scholar
  4. [4]
    A. Brandstadt and D. Kratsch, On domination problems for permutation and other graphs, Theoretical Computer Science Vol. 54 (1987) pp. 181–198.CrossRefMathSciNetGoogle Scholar
  5. [5]
    M. Chrobak and L.L. Larmore, On fast algorithms for two servers. Journal of Algorithms Vol. 12 (1991) pp. 607–614.CrossRefzbMATHMathSciNetGoogle Scholar
  6. [6]
    C.J. Colbourn, J.K. Keil, and L.K. Stewart, Finding minimum dominating cycles in permutations graphs. Operations Research Letters Vol. 4 No. 1 (1985) pp. 13–17.CrossRefzbMATHMathSciNetGoogle Scholar
  7. [7]
    C.J. Colbourn and L.K. Stewart, Permutation graphs: connected domination and Steiner trees, Discrete Mathematics Vol. 86 (1990) pp. 179–189.CrossRefzbMATHMathSciNetGoogle Scholar
  8. [8]
    M. Farber and J.M. Keil, Domination in permutation graphs. Journal of Algorithms Vol. 6 (1985) pp. 309–321.CrossRefzbMATHMathSciNetGoogle Scholar
  9. [9]
    M.R. Carey and D.S. Johnson, Computers and Intractability: A Guide to the Theory of NP-completeness. (San Francisco, Freeman, 1979).Google Scholar
  10. [10]
    M.C. Golumbic, Algorithmic Graph Theory and Perfect Graphs, (New York, Academic Press, 1980).zbMATHGoogle Scholar
  11. [11]
    O.H. Ibarra and Q. Zheng, Some efficient algorithms for permutation graphs, Journal of Algorithms Vol. 16 (1994) pp. 453–469.CrossRefzbMATHMathSciNetGoogle Scholar
  12. [12]
    R.M. Karp, U.V. Vazirani, and V.V. Vazirani, An optimal algorithm for on-line bipartite matching, Proceedings of the 22nd Annual ACM Symposium of Theory of Computing (1990) pp. 352–358.Google Scholar
  13. [13]
    G.-H. King and W.-G. Tzeng, On-line algorithms for the domination set problem, Information Processing Letters Vol. 61 (1997) pp. pp.11–14.CrossRefMathSciNetGoogle Scholar
  14. [14]
    E. Koutsoupias and C.H. Papadimitriou, On the k-server conjecture, Journal of the ACM, Vol. 42 (1995) pp. 971–983.CrossRefzbMATHMathSciNetGoogle Scholar
  15. [15]
    Y. Liang, C. Rhee, S.K. Dhall, S. Lakshmivarahan, A new approach for the domination problem on permutation graphs, Information Processing Letters Vol. 37 (1991) pp. 219–224.CrossRefzbMATHMathSciNetGoogle Scholar
  16. [16]
    M.S. Manasse, L.A. McGeoch and D.D. Sleator, Competitive algorithms for server problems, Journal of Algorithms Vol. 11 (1990) pp. 208–230.CrossRefzbMATHMathSciNetGoogle Scholar
  17. [17]
    C. Rhee, Y. Liang, S.K. Dhall and S. Lakshmivarahan, An O(m+n)-time algorithm for finding a minimum-weight dominating set in a permutation graph, SIAM Journal on Computing Vol. 25 No. 2 (1996) pp. 404–419.CrossRefzbMATHMathSciNetGoogle Scholar
  18. [18]
    D.D. Sleator and R.E. Tarjan, Amortized efficiency of list update and paging rules, Communications of the ACM Vol. 28 No. 2 (1985) pp. 202–208.CrossRefMathSciNetGoogle Scholar
  19. [19]
    A. Srinivasan and C.P. Rangan, Efficient algorithms for the minimum weighted dominating clique problem on permutation graphs, Theoretical Computer Science Vol. 91 (1991) pp. 1–21.CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Kluwer Academic Publishers 1998

Authors and Affiliations

  • Wen-Guey Tzeng
    • 1
  1. 1.Department of Computer and Information ScienceNational Chiao Tung UniversityHsinchuTaiwan

Personalised recommendations